Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mimichellita

Detox Tea Trouble or is it the GLA??

I'm brand spanking new here and this is my first post, but I just am a bit perplexed by this and would like to ask for others' insights.

I have the regular hormonal acne. Been using Retin-A and the Obagi Nu-derm system since about May with great results in the scaring, melasma & sun damage area. But the acne persists.

I started taking Evening Primrose oil (EPO) a few days ago. I also started to drink this Detox tea at the same time- brand: Yogi Tea DeTox -Made with Organic Dandelion. It's got a mix of a bunch of herbs and I only drink about 6-8oz/day. I've read others talk about clearing the liver and decided I'd give this tea a shot for 30 days. I'll type it out if you really want to know the ingrediants.

Maybe starting the EPO and drinking the tea was a mistake to do at the same time because now I'm having what seems to be a reaction, but I'm not sure to what. At first I thought it was the EPO, but now I'm wondering if it could be the tea...?

Within 24 hours of drinking the tea and taking EPO I have these red inflamed spots in my hormone break-out area that have now dried and turned scaly. My skin feels fragile like when you are on accutane and the red spots seems very red and my nose and chin are suddenly very flakey. I used a glycolic wash and boy did that burn! youch! I put hydrocortizone on the red scaly parts around my nose and chin-lip area and have not used retin-a or any skin lightening products since this reaction started 3 days ago. Eeek! :shock:

Anyone at all have any thought on what the heck is going on with my skin, or maybe it's just the change in weather??- I'm in MN.

~mi

Share this post


Link to post
Share on other sites

ive never heard of this reaction from EPO or any kind of tea, but hey, everyone's skin is different. if i were you i would quit both until your skin gets back to normal, then add one back (either the EPO or the tea). If no reaction you can probably blame the other.

The other possibility is that it is the combination of the two that is making your skin freak out. i dont know why this would happen, but it is possible.

I wish i could offer more insight but i dont have personal experience with either. i do know that i have read several posts from people using that tea or EPO and i dont think i have ever read about a reaction like that caused by either.

good luck figuring it out!

Share this post


Link to post
Share on other sites

I probably should quit both, but I'm hard-headed. It seems like it is calming down so I'm going to hold out and see if it gets better and this was just an innitial reaction. But I'd love to hear if anyone has known or heard of this type of reaction to either EPO or a tea. So weird. My diet hasn't changed so it can't be food related.

Thanks ~Mi

Share this post


Link to post
Share on other sites

If the tea is detoxifying, then all the bad stuff might be coming out through your skin. When I detox, that always happens. Not so sure why you are scaly at the same time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×